Alert archive / North Carolina / High Surf Advisories in 2007

High Surf Advisory 2, NWS Newport/Morehead City, NC

March 1, 2007

NWS Newport/Morehead City, NC issued this high surf advisory at Mar 1, 2007, 1:19 PM EST. It took effect at Mar 2, 2007, 1:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 1:19 PM EST (18:19 UTC)
In effect from
Mar 2, 2007, 1:00 AM EST
Expired
Mar 2, 2007, 12:00 PM EST
In force
11 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMHX 011819
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
119 PM EST THU MAR 1 2007


NCZ095-021000-
/O.CAN.KMHX.CF.S.0009.070301T2200Z-070302T1400Z/
/O.NEW.KMHX.SU.Y.0002.070302T0600Z-070302T1700Z/
CARTERET-
119 PM EST THU MAR 1 2007

...HIGH SURF ADVISORY IN EFFECT FROM 1 AM TO 12 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 12 PM EST
FRIDAY.

STRONG SOUTH WINDS OF 30 TO 40 KNOTS WILL BUILD SEAS TO 10 TO 12
FEET OVERNIGHT INTO EARLY FRIDAY MORNING. THESE LARGE WAVES WILL
PRODUCE VERY ROUGH SURF WITH SOME MINOR BEACH EROSION
LIKELY...ESPECIALLY AROUND 630 AM FRIDAY MORNING DURING HIGH TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

NCZ094-011930-
/O.CAN.KMHX.CF.S.0009.070301T2200Z-070302T1400Z/
PAMLICO-
119 PM EST THU MAR 1 2007

STRONG SOUTHERLY WINDS WILL DEVELOP OVERNIGHT AND THIS MAY PRODUCE
SOME VERY MINOR WATER LEVEL RISES...HOWEVER THE HIGHER WATER
LEVELS ARE EXPECTED OVER THE NORTHERN PAMLICO SOUND.

$$

NCZ103-104-021000-
/O.NEW.KMHX.SU.Y.0002.070302T0600Z-070302T1700Z/
/O.EXT.KMHX.CF.S.0009.070302T0300Z-070302T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
119 PM EST THU MAR 1 2007

...HIGH SURF ADVISORY IN EFFECT FROM 1 AM TO 12 PM EST FRIDAY 
FROM CAPE HATTERAS SOUTH...
...MINOR SOUND SIDE FLOODING POSSIBLE LATE TONIGHT AND EARLY
FRIDAY OVER NORTHERN OUTER BANKS...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 12 PM EST
FRIDAY.

STRONG SOUTH WINDS OF 30 TO 40 KNOTS WILL BUILD SEAS TO 10 TO 12
FEET OVERNIGHT INTO EARLY FRIDAY MORNING FROM CAPE HATTERAS SOUTH.
THESE LARGE WAVES WILL PRODUCE VERY ROUGH SURF WITH SOME MINOR
BEACH EROSION LIKELY...ESPECIALLY AROUND 630 AM FRIDAY MORNING
DURING HIGH TIDE.

THE STRONG SOUTH WINDS WILL INCREASE WATER LEVELS OVER THE
NORTHERN PORTION OF THE PAMLICO SOUND. WATER LEVEL RISES OF 2 TO 3
FEET ABOVE NORMAL WILL BE POSSIBLE. PEOPLE IN AREAS PRONE TO
SOUND SIDE FLOODING SHOULD TAKE ACTION TO PROTECT ANY PROPERTY
THAT MAY BE THREATENED.

WINDS WILL SHIFT TO THE WEST AND DECREASE AFTER MIDDAY ON
FRIDAY...ENDING THE THREAT OF FLOODING.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

NCZ098-021000-
/O.NEW.KMHX.SU.Y.0002.070302T0600Z-070302T1700Z/
ONSLOW-
119 PM EST THU MAR 1 2007

...HIGH SURF ADVISORY IN EFFECT FROM 1 AM TO 12 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 12 PM EST
FRIDAY. 

STRONG SOUTH WINDS OF 30 TO 40 KNOTS WILL BUILD SEAS TO 10 TO 12
FEET OVERNIGHT INTO EARLY FRIDAY MORNING. THESE LARGE WAVES WILL
PRODUCE VERY ROUGH SURF WITH SOME MINOR BEACH EROSION
LIKELY...ESPECIALLY AROUND 630 AM FRIDAY MORNING DURING HIGH TIDE.


A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

NCZ047-081-021000-
/O.EXT.KMHX.CF.S.0009.070302T0300Z-070302T1500Z/
MAINLAND DARE-MAINLAND HYDE-
119 PM EST THU MAR 1 2007

...MINOR SOUND SIDE FLOODING POSSIBLE LATER TONIGHT AND EARLY
FRIDAY... 

STRONG SOUTHERLY WINDS OF 30 TO 40 KNOTS WILL DEVELOP ALONG THE
COAST TONIGHT. THESE WINDS WILL INCREASE WATER LEVELS OVER THE
NORTHERN PORTION OF THE PAMLICO SOUND. WATER LEVEL RISES OF 2 TO 3
FEET ABOVE NORMAL WILL BE POSSIBLE. PEOPLE IN AREAS PRONE TO
FLOODING OFF THE PAMLICO SOUND SHOULD TAKE ACTION TO PROTECT ANY
PROPERTY THAT MAY BE THREATENED.

WINDS WILL SHIFT TO THE WEST AND DECREASE AFTER MIDDAY ON
FRIDAY...ENDING THE THREAT OF FLOODING.

$$
1 follow-up statement
000 
WHUS42 KMHX 021049
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
548 AM EST FRI MAR 2 2007

NCZ103-104-021700-
/O.CON.KMHX.SU.Y.0002.000000T0000Z-070302T1700Z/
/O.CON.KMHX.CF.S.0009.000000T0000Z-070302T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
548 AM EST FRI MAR 2 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EST TODAY FROM CAPE
HATTERAS SOUTH...
...MINOR SOUND SIDE FLOODING POSSIBLE TODAY OVER NORTHERN OUTER
BANKS...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL NOON TODAY.

STRONG SOUTH WINDS OF 30 TO 40 KNOTS WILL BUILD SEAS TO 10 TO
15 FEET THROUGH THIS AFTERNOON FROM CAPE HATTERAS SOUTH. THESE LARGE
WAVES WILL PRODUCE VERY ROUGH SURF WITH SOME MINOR BEACH EROSION
LIKELY.

THE STRONG SOUTH WINDS WILL INCREASE WATER LEVELS OVER THE
NORTHERN PORTION OF THE PAMLICO SOUND. WATER LEVEL RISES OF 2 TO
3 FEET ABOVE NORMAL WILL BE POSSIBLE. PEOPLE IN AREAS PRONE TO
SOUND SIDE FLOODING SHOULD TAKE ACTION TO PROTECT ANY PROPERTY
THAT MAY BE THREATENED.

WINDS WILL SHIFT TO THE WEST AND DECREASE LATER THIS AFTERNOON...ENDING
THE THREAT OF FLOODING.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

NCZ095-098-021700-
/O.CON.KMHX.SU.Y.0002.000000T0000Z-070302T1700Z/
CARTERET-ONSLOW-
548 AM EST FRI MAR 2 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

STRONG SOUTH WINDS OF 30 TO 40 KNOTS WILL BUILD SEAS TO 10 TO 12
FEET THROUGH FRIDAY AFTERNOON. THESE LARGE WAVES WILL PRODUCE
VERY ROUGH SURF WITH SOME MINOR BEACH EROSION LIKELY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

NCZ047-081-021500-
/O.CON.KMHX.CF.S.0009.000000T0000Z-070302T1500Z/
MAINLAND DARE-MAINLAND HYDE-
548 AM EST FRI MAR 2 2007

...MINOR SOUND SIDE FLOODING POSSIBLE THROUGH EARLY AFTERNOON...

STRONG SOUTHERLY WINDS OF 30 TO 40 KNOTS WILL CONTINUE THROUGH
EARLY AFTERNOON. THESE WINDS WILL INCREASE WATER LEVELS OVER THE
NORTHERN PORTION OF THE PAMLICO SOUND. WATER LEVEL RISES OF 2 TO 3
FEET ABOVE NORMAL WILL BE POSSIBLE. PEOPLE IN AREAS PRONE TO
FLOODING OFF THE PAMLICO SOUND SHOULD TAKE ACTION TO PROTECT ANY
PROPERTY THAT MAY BE THREATENED.

WINDS WILL SHIFT TO THE WEST AND DECREASE LATER THIS AFTERNOON...ENDING
THE THREAT OF FLOODING.

$$

11

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high surf advisory went out at Mar 1, 11:38 AM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 1, 11:38 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1138 AM EST THU MAR 1 2007

UPDATED MARINE

.SHORT TERM /TODAY/...LITTLE CHANGE TO INHERITED SHORT TERM GRIDS
WITH ONLY MINOR TWEAKS TO ACCOUNT FOR CURRENT TRENDS. SE WINDS WILL
BECOME S BY LATE AFTERNOON AND INCREASE IN SPEED AS GRADIENT
TIGHTENS. WIND ADVISORY REMAINS IN EFFECT FOR THE OUTER BANKS AS
WELL AS CARTERET AND MAINLAND DARE/HYDE COUNTIES FROM LATE
AFTERNOON INTO THE OVERNIGHT HOURS. WILL CONTINUE WITH CURRENT POP
STRUCTURE OF CHANCE FAR SOUTHERN AND WESTERN ZONES BY LATE
AFTERNOON WITH SLIGHT CHANCE ELSEWHERE...HOWEVER BULK OF
PRECIPITATION WILL FALL LATER THIS EVENING AND OVERNIGHT. MAX
TEMPS EXPECTED TO BE IN THE LOWER 70S SOUTH TO UPPER 50S AND LOWER
60S NORTHERN OUTER BANKS.

&&

.MARINE...UPDATED
NEW 12Z GDNCE SHOWS WINDS A BIT STRONGER AND LASTING A LITTLE LONGER
LATE TONIGHT AND FRI MORN. BASED ON THIS HAVE UPGRADED TO GALE
WARNING ON ALBEMARLE SOUND. HAVE ALSO EXTENDED GALE A LITTLE LONGER
FRI MORN. WILL ADJUST SEAS IF NEEDED THIS AFTN AFTER LOOKING AT NEW
WAVE GDNCE...MAY NEED TO ADD HIGH SURF FOR S OF HAT.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE AFTERNOON HOURS
WITH BKN MID/HIGH CLOUDS ALONG WITH SOME SCT CUMULUS OVER THE
TERMINALS. SE WINDS AOB 12 KT WILL BECOME SOUTHERLY BY LATE
AFTERNOON AND INCREASE TO AROUND 15 KT WITH HIGHER GUSTS.
MAY SEE SOME LIGHT SHOWERS DEVELOP OVER THE TERMINALS AFT 21Z WITH
A MUCH BETTER THREAT OF SHRA/TSRA DEVELOPING DURING THE EVENING
HOURS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 1 PM EST FRIDAY FOR
     NCZ103-104.

     WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 7 AM EST FRIDAY FOR
     NCZ047-081-095.

MARINE...GALE WARNING FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY FOR
     AMZ135-150-158.

     GALE WARNING FROM 11 PM THIS EVENING TO 10 AM EST FRIDAY FOR
     AMZ130.

     GALE WARNING FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY FOR
     AMZ152-154-156.

&&

RF
Hazardous weather outlook, Mar 1, 3:33 AM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
333 AM EST THU MAR 1 2007

AMZ130-135-150-152-154-156-158-NCZ029-044>047-079>081-090>095-098-
103-104-020845-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-MARTIN-PITT-
WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE-
DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
333 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY.

THERE WILL BE A SLIGT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
THE AREA. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLY AN
ISOLATED TORNADO.

A WIND ADVISORY IS IN EFFECT FOR MAINLAND DARE...MAINLAND HYDE AND
CARTERET COUNTIES FROM 5 PM THIS AFTERNOON THROUGH 7 AM FRIDAY.

A WIND ADVISORY IS IN EFFECT FOR THE OUTER BANKS PORTIONS OF DARE
AND HYDE COUNTIES FROM 5 PM THIS AFTERNOON THROUGH 1 PM FRIDAY.

MINOR SOUNDSIDE FLOODING IS POSSIBLE LATE TONIGHT AND EARLY FRIDAY
FOR DARE...HYDE...PAMLICO AND CARTERET COUNTIES.

GALE WARNINGS ARE IN EFFECT FOR THE COASTAL WATERS FROM CURRITUCK
BEACH TO SURF CITY AS WELL AS THE PAMLICO SOUND. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE ALBEMARLE SOUND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE COLD FRONT WILL MOVE THROUGH FRIDAY MORNING. SMALL CRAFT
ADVISORIES WILL CONTINUE FOR THE COASTAL WATERS INTO PART OF THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:48 AM ESTCoastal Flood StatementMHXDare, Hyde, Pamlico31 hr
Mar 1, 3:10 AM ESTWind AdvisoryMHXDare, Hyde33 hr

Nearby

High Surf Advisories in North Carolina, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.